If someone overdoses on Depo-Testosterone (testosterone cypionate), it may cause any of the usual side effects of the drug, but perhaps more severe. There has been one report of a large overdose on testosterone (the active ingredient in Depo-Testosterone), which resulted in a stroke. If too much of this medicine is used, treatment would likely involve supportive care to treat any symptoms that occur.
Can You Use Too Much Depo-Testosterone?Depo®-Testosterone (testosterone cypionate) is a prescription hormone replacement medication for men. As with any medication, it is possible to use too much Depo-Testosterone.
The specific effects of an overdose can vary, depending on a number of factors, including the Depo-Testosterone dosage and whether it was a single, one-time overdose or a chronically high dosage.
Effects of an OverdoseThere has been one report of a serious effect (a stroke) possibly due to a massive testosterone overdose. Although this particular overdose was caused by an injection of testosterone enanthate (a slightly different medication), it seems reasonable to expect that similar problems could occur with Depo-Testosterone.
Of course, a Depo-Testosterone overdose is likely to cause any of the drug's usual side effects, but perhaps more severely. These side effects are most likely to occur when too high of a dosage is taken on a long-term basis. This is one of the reasons why it is important for your healthcare provider to adjust your dosage based on your testosterone levels, rather than just based on your symptoms.
Treatment Options for a Depo-Testosterone OverdoseTreatment for a Depo-Testosterone overdose will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. It may be advised that Depo-Testosterone be stopped, at least temporarily.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much of this medication.